Alert archive / North Carolina / Special Weather Statements in 2018
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Apr 27, 2018, 2:21 AM EDT for Dare County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2018, 2:21 AM EDT (06:21 UTC)
- Expired
- Apr 27, 2018, 3:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 152 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
674 WWUS82 KMHX 270621 SPSMHX Special Weather Statement National Weather Service Newport/Morehead City NC 221 AM EDT FRI APR 27 2018 NCZ103-270715- Outer Banks Dare- 221 AM EDT FRI APR 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT OUTER BANKS DARE COUNTY... At 220 AM EDT, a strong thunderstorm was located over Avon, or 11 miles northeast of Frisco, moving north at 30 mph. Winds of 30 to 40 mph are possible with this storm. Locations impacted include... Salvo, Avon, Waves, Rodanthe, Hatteras Island Fishing Pier and Avon Pier. Seek Shelter in a nearby building or vehicle. Strong winds are capable of knocking down small trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. LAT...LON 3526 7542 3530 7563 3576 7554 3577 7520 TIME...MOT...LOC 0620Z 192DEG 25KT 3537 7550 $$ 5
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Apr 27, 1:06 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 27, 1:06 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
106 AM EDT Fri Apr 27 2018
.SYNOPSIS...
A strong mid-level area of low pressure will move across the
region and to the north overnight. Another weak cold front
will cross the area late Saturday followed by strong high
pressure building over the area Sunday into early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1 am Fri...Activity off the coast has increased a bit in
coverage in the past couple of hours, while showers and isolated
thunder to the south and west continues to get closter. Still
expecting coverage to increase along the coast overnight, then
moving into the coastal plain from the west late as low pressure
lifts into the mid Atlantic. Only minor tweaks to zones needed.
Closed low over Alabama will start to lift out to the east and
north overnight with deeper moisture and mid-level energy
approaching. Latest runs of the HRRR and 3km NAM have been
consistent in showing small area of showers and perhaps a few
tstms moving along the southern coast after midnight. After
about 08z or 09z, more widespread showers will accompany the
main upper low and have continued likely PoPs into the early
morning hours. Cloudiness, showers and southerly winds should
hold overnight lows in the mild upper 50s to lower 60s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 325 PM Thursday...Showers will be ongoing at the beginning
of the second period, but deep dry layer will descend in the
afternoon decreasing support for showers with lowering PoPs by
midday. With moderate SW flow, Friday will be a pleasantly warm
Spring afternoon with highs in the mid to upper 70s for most
areas.
&&
.LONG TERM /TONIGHT THROUGH THURSDAY/...
As of 330 AM Thursday...Models remain in decent agreement during
period with several disturbances moving through Friday night into
Saturday, followed by upper low finally moving across to NE of
area late Sunday into early Monday. After brief cooling trend,
heights building surface and aloft will result in warming trend
Tue-Wed.
Friday Night and Saturday...Approaching elongated shortwave
trough will produce isolated convective threat over western and
northern sections Fri night. Models have trended drier for
Saturday with shortwave moving off coast early and have dropped
POPs given limited moisture and lift. Guidance has trended
warmer for max temps both days and raised highs to near 80
inland sections.
Saturday night through Wednesday...Dry cold front will move
through Sat night followed by initial surge of CAA late Sat
night into Sunday. Then strong but dry upper trough associated
with upper low will move through Sunday evening, resulting in
secondary CAA surge late Sun night into Mon morning. Cooling
trend will be short-lived as heights will be building quickly
Mon night into Tuesday with upper ridge extending over area from
S-SW. No precip expected through the period and main focus will
be temp forecast with readings 5-10 degs below normal for Sat
night through Mon night, then moderating to above normal
midweek. It is noted that ECMWF MOS is indicating min temps in
mid to upper 30s for Monday morning while GFS MOS supports lower
40s.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
Short Term /through 00Z Friday/...
As of 1 am Fri...Pred VFR expected through much of the period,
however will see showers with isolated thunderstorms lift across
the area overnight into Friday morning which could bring
periods of sub-VFR conditions across rtes, with best chances
between 09-15z. Generally VFR conditions expected after 15z but
a few showers may continue into the afternoon across the coastal
plain with bring periods of sub-VFR conditions possible
Long Term /Friday Night through Tuesday/...
As of 330 AM Thursday...VFR expected most of period. Brief sub-
VFR possible with scattered showers/isolated tstms Friday
Night.
&&
.MARINE...
Short Term /Tonight and Friday/...
As of 1 am Fri...Zones in good shape. No changes planned. Latest
obs show S/SE winds around 5-10 kt, except SW winds up to 15 kt
near the Gulf Stream. Seas have subsided to 3-5 ft. Will
continue the SCA south of Oregon Inlet but adjusted the start
time until Friday morning.
A strong mid-level disturbance approaches from the west
overnight, southerly winds will increase to 10-15 knots and
become SW 15 to 20 kt Friday afternoon. This will allow seas to
build up 4 to 6 feet once again, highest over the outer
periphery of the southern and central coastal waters.
Long Term /Friday night through Tuesday/...
As of 330 AM Thursday...A weak front will result in a brief
wind shift late Fri night into Saturday, then a stronger front
will move through Saturday night followed by a northerly surge
of 15-20 KT winds Sunday. Secondary front moving through Sunday
night will result in another period of NW 15-20 KT winds early
Monday.
Seas will gradually subside to 3-4 ft by late Saturday and
persisting into Monday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ095-098-
103-104.
MARINE...Small Craft Advisory until midnight EDT tonight for AMZ152-154.
Small Craft Advisory from 7 AM this morning to 10 PM EDT this
evening for AMZ156-158.
&&
SYNOPSIS...CTC
NEAR TERM...HSA/SK/CTC
SHORT TERM...CTC
LONG TERM...JBM
AVIATION...HSA/SK/CTC/JBM
MARINE...HSA/SK/CTC/JBMHazardous weather outlook, Apr 26, 8:22 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 822 PM EDT Thu Apr 26 2018 NCZ029-044>047-079>081-090>094-280030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 822 PM EDT Thu Apr 26 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-280030- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 822 PM EDT Thu Apr 26 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 27, 2:21 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 221 AM EDT FRI APR 27 2018 NCZ103-270715- Outer Banks Dare- 221 AM EDT FRI APR 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT OUTER BANKS DARE COUNTY... At 220 AM EDT, a strong thunderstorm was located over Avon, or 11 miles northeast of Frisco, moving north at 30 mph. Winds of 30 to 40 mph are possible with this storm. Locations impacted include... Salvo, Avon, Waves, Rodanthe, Hatteras Island Fishing Pier and Avon Pier. Seek Shelter in a nearby building or vehicle. Strong winds are capable of knocking down small trees and blowing around trash cans, potted plants, lawn furniture and other light outdoor objects. LAT...LON 3526 7542 3530 7563 3576 7554 3577 7520 TIME...MOT...LOC 0620Z 192DEG 25KT 3537 7550 5
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:00 PM EDT | Small Craft Advisory | MHX | 28 hr |
Nearby
Special Weather Statements in North Carolina, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.